Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 14, 2021, 1:49 PM EDT for Perry County, Pennsylvania. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 1:49 PM EDT (17:49 UTC)
- Expired
- Jul 14, 2021, 2:15 PM EDT
- In force
- 26 min
- Issued by
- NWS State College, PA
County Perry County, PA
The radar
The State College radar (KCCX), 107 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
415
WWUS81 KCTP 141749
SPSCTP
Special Weather Statement
National Weather Service State College PA
149 PM EDT Wed Jul 14 2021
PAZ056-063-141815-
Perry PA-Cumberland PA-
149 PM EDT Wed Jul 14 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY AND CUMBERLAND
COUNTIES UNTIL 215 PM EDT...
At 148 PM EDT, Doppler radar indicated a strong thunderstorm over
Shermansdale, moving east at 35 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Harrisburg, Lower Allen, Mechanicsburg, Camp Hill, New Cumberland,
Enola, Lemoyne, Schlusser, Wormleysburg, Marysville, Shiremanstown,
Duncannon, West Fairview, New Bloomfield, New Kingstown, Wertzville,
Hogestown, Carlisle Springs, Shermansdale and City Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4025 7731 4034 7730 4041 7723 4045 7698
4042 7702 4037 7702 4036 7700 4036 7694
4032 7691 4029 7692 4022 7686 4021 7689
4023 7690 4021 7690 4020 7694
TIME...MOT...LOC 1748Z 264DEG 32KT 4034 7711
$$
ColbertWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 14, 9:40 AM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jul 14, 9:40 AM EDT, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service State College PA 940 AM EDT Wed Jul 14 2021 .SYNOPSIS... A shortwave will push eastward through Pennsylvania later today, then high pressure will build into the state late in the week. A slow moving cold front will likely push south through the region next weekend. && .NEAR TERM /THROUGH TONIGHT/... Sct-broken stratocumulus covers much of the northwest half of central PA this morning as a mid level shortwave and ribbon of of 20-25 kts at 500 mb propogates eastward. This axis is progged to move across eastern/southeastern PA at max heating, providing the trigger for isolated to scattered showers and storms. As noted previously, mid level wind fields and deep layer shear are fairly weak. CAPE profiles over the Susq River Valley are supportive of isolated strong wind gusts. Overall however, the risk and coverage of storms today is greatly decreased from the previous 2 afternoons/evenings. Mixing down ensemble mean 850mb temps support highs ranging from the upper 70s over the Alleghenies, to the upper 80s over the Lower Susq Valley. Clearing skies and light wind associated with arrival of surface ridge should once again promote areas of valley fog late tonight. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... Ridging at the surface and aloft should result in fair and slightly less humid weather for most of the region Thursday. However, can't rule out an isolated PM tstorm over the northwest in association with falling heights and low level moisture return ahead of upstream trough over the Grt Lks. Mostly sunny skies and ensemble mean 850mb temps near 17C should support highs ranging from the low 80s to low 90s from northwest to southeast. Falling heights and increasing low level moisture ahead of a slow-moving cold front over the Grt Lks will bring a chance of PM convection Friday, mainly across the northwest mountains. Models indicate cloud cover may hold temperatures in check across the northwest mountains. Elsewhere, warm advection ahead of the front and plenty of sunshine should push temperatures well above seasonal norms. Model 850mb temps around 19C should translate to highs in the low to mid 90s across the Lower Susq Valley, where heat indices could peak close to 100F. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... The evening update strayed none at all from NBM guidance. Prev... The upper- level trough is very slow to move out of the region, and more chances for afternoon and evening showers and thunderstorms return for the weekend. Models are producing a slow- moving cold front that will move NW to SE over the region during the weekend. Warm, moist air will continue to be plentiful into the weekend. Flooding will still remain a concern for areas that have received heavy rainfall from previous storms as the ground is already saturated. We may see some relief from the active weather early next week (Tuesday at this point) as drier air moves in from the north and surface high pressure builds in. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... Low cloud/fog restrictions burn off by mid morning giving way to VFR into the afternoon. Another round of isolated to scattered t-storms are expected to develop with a few severe storms with localized damaging wind gusts possible in the eastern 1/3 of the airspace. Convection should fade after 00Z Thu with VFR heading into the first part of tonight. Clearing skies and light winds should prove favorable for fog formation late tonight into early Thursday morning. We were keen to introduce VCFG or 2-4SM visibility into the final FM groups with the 14/12Z TAF issuance. Fog may be locally dense with vis/cigs trending down toward airfield minimums at some sites. Outlook... Thu...VFR. Isolated late-day t-storm possible far NW airspace. Fri-Sun...Isolated to scattered P.M. showers/t-storms. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Fitzgerald NEAR TERM...DeVoir/Fitzgerald SHORT TERM...Fitzgerald LONG TERM...Dangelo/Gutierrez AVIATION...Steinbugl
Hazardous weather outlook, Jul 14, 5:00 AM EDT, 8 hours 49 minutes before
Hazardous Weather Outlook National Weather Service State College PA 500 AM EDT Wed Jul 14 2021 PAZ004>006-010>012-017>019-024>028-033>036-045-150900- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Southern Clinton- 500 AM EDT Wed Jul 14 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ037-041-042-046-049>053-056>059-063>066-150900- Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Union-Snyder- Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- 500 AM EDT Wed Jul 14 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Scattered thunderstorms will develop over the area this afternoon, possibly producing damaging wind gusts in a few locations. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 14, 10:02 AM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1002 AM EDT WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND DMG 1 NNE WESTPORT 41.31N 77.83W
07/13/2021 CLINTON PA 911 CALL CENTER
MULTIPLE TREES DOWN BETWEEN KETTLE CREEK AND
SOUTH RENOVO.
&&
JRBLocal storm report, Jul 14, 10:59 AM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1059 AM EDT WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM TSTM WND DMG 1 ENE ALLENWOOD 41.09N 76.89W
07/13/2021 UNION PA 911 CALL CENTER
TREES DOWN IN THE VICINITY OF GREGG AND
WHITE DEER TOWNSHIP.
&&
JRBLocal storm report, Jul 14, 1:05 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
105 PM EDT WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG 1 ENE ALLENWOOD 41.09N 76.89W
07/13/2021 UNION PA 911 CALL CENTER
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
ENE ALLENWOOD. TREES DOWN IN THE VICINITY OF
GREGG AND WHITE DEER TOWNSHIP.
&&
JRBLocal storm report, Jul 14, 1:34 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
134 PM EDT WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 3 ENE WARRIORS MARK 40.72N 78.06W
07/13/2021 HUNTINGDON PA PUBLIC
MULTIPLE TREES DOWN (BROKEN OR UPROOTED)
ALONG DRY HOLLOW RD NEAR THE
CENTRE/HUNTINGDON COUNTY BORDER.
&&
JRBSpecial weather statement, Jul 14, 1:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
149 PM EDT Wed Jul 14 2021
PAZ056-063-141815-
Perry PA-Cumberland PA-
149 PM EDT Wed Jul 14 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY AND CUMBERLAND
COUNTIES UNTIL 215 PM EDT...
At 148 PM EDT, Doppler radar indicated a strong thunderstorm over
Shermansdale, moving east at 35 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Harrisburg, Lower Allen, Mechanicsburg, Camp Hill, New Cumberland,
Enola, Lemoyne, Schlusser, Wormleysburg, Marysville, Shiremanstown,
Duncannon, West Fairview, New Bloomfield, New Kingstown, Wertzville,
Hogestown, Carlisle Springs, Shermansdale and City Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4025 7731 4034 7730 4041 7723 4045 7698
4042 7702 4037 7702 4036 7700 4036 7694
4032 7691 4029 7692 4022 7686 4021 7689
4023 7690 4021 7690 4020 7694
TIME...MOT...LOC 1748Z 264DEG 32KT 4034 7711
ColbertThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:08 PM EDT | Special Weather Statement | CTP | Franklin | 37 min |
| Jul 13, 8:09 PM EDT | Special Weather Statement | CTP | Lycoming | 36 min |
| Jul 13, 8:17 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Northumberland, Union | 43 min |
| Jul 13, 8:25 PM EDT | Special Weather Statement | CTP | Huntingdon | 35 min |
| Jul 13, 8:41 PM EDT | Areal Flood Advisory | CTP | Lycoming, Sullivan, Tioga | 25 min |
| Jul 13, 8:51 PM EDT | Tornado Warning | CTP | Lycoming, Montour, Northumberland | 24 min |
| Jul 13, 8:59 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 61 min |
| Jul 13, 9:06 PM EDT | Flash Flood Warning | CTP | Lycoming, Sullivan, Tioga | 3 hr |
| Jul 13, 9:15 PM EDT | Special Weather Statement | CTP | Lycoming | 30 min |
| Jul 13, 9:30 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Northumberland, Snyder, Union | 60 min |
| Jul 13, 10:18 PM EDT | Areal Flood Advisory | CTP | Centre, Clinton, Columbia, Lycoming, Montour, Northumberland and 2 more | 117 min |
| Jul 13, 10:18 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Snyder, Union | 57 min |
| Jul 13, 11:18 PM EDT | Special Weather Statement | CTP | Columbia, Montour | 27 min |
| Jul 14, 12:12 AM EDT | Areal Flood Advisory | CTP | Columbia, Montour, Northumberland | 2 hr |
| Jul 14, 1:46 AM EDT | Areal Flood Advisory | CTP | Lycoming | 119 min |
| Jul 14, 4:08 PM EDT | Special Weather Statement | CTP | Perry | 37 min |
| Jul 14, 4:58 PM EDT | Special Weather Statement | CTP | Sullivan | 32 min |
| Jul 14, 6:52 PM EDT | Special Weather Statement | CTP | Lycoming | 23 min |
| Jul 14, 7:31 PM EDT | Special Weather Statement | CTP | Columbia | 29 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.